Alert archive / Missouri / Flash Flood Warnings in 2008
Flash Flood Warning 35, NWS Kansas City, MO
NWS Kansas City, MO issued this flash flood warning at Jul 2, 2008, 11:29 PM CDT for Chariton County, Lafayette County, Saline County, Missouri. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 2, 2008, 11:29 PM CDT (04:29 UTC)
- Expired
- Jul 3, 2008, 5:30 AM CDT
- In force
- 6 hr
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Chariton County, MO, Lafayette County, MO, Saline County, MO
The radar
The Pleasant Hill radar (KEAX), 86 km from the middle of the area, began a volume at 04:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 4.5 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3126 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 1716 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 152 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 6.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KEAX 030431
FFWEAX
MOC041-107-195-031030-
/O.NEW.KEAX.FF.W.0035.080703T0429Z-080703T1030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1129 PM CDT WED JUL 2 2008
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* FLASH FLOOD WARNING FOR...
LAFAYETTE COUNTY IN WEST CENTRAL MISSOURI
SALINE COUNTY IN CENTRAL MISSOURI
SOUTHERN CHARITON COUNTY IN NORTH CENTRAL MISSOURI
* UNTIL 530 AM CDT THURSDAY
* AT 1125 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
WARNED AREA. RADAR ESTIMATES THAT ONE TO UPWARDS OF TWO INCHES OF
RAIN HAS FALLEN IN THE WARNED AREA. AN ADDITIONAL INCH OF RAIN IS
POSSIBLE WITH THE CONTINUING THUNDERSTORM ACTIVITY.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
CONCORDIA...HIGGINSVILLE...LEXINGTON...MARSHALL...ODESSA...
SLATER...SWEET SPRINGS...ALMA...BLACKBURN...CORDER...MALTA BEND...
MAYVIEW...WAVERLY AND WELLINGTON.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
PLEASANT HILL.
LAT...LON 3937 9309 3938 9286 3922 9286 3912 9295
3908 9291 3893 9307 3891 9411 3914 9412
3914 9406 3921 9399 3916 9401 3925 9366
3922 9351 3929 9348 3923 9338 3930 9335
3934 9322 3941 9319
$$
MAS1 follow-up statement
000
WGUS73 KEAX 030846
FFSEAX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
341 AM CDT THU JUL 3 2008
MOC041-107-195-031030-
/O.CON.KEAX.FF.W.0035.000000T0000Z-080703T1030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LAFAYETTE MO-SALINE MO-CHARITON MO-
341 AM CDT THU JUL 3 2008
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTHERN CHARITON...
SALINE AND LAFAYETTE COUNTIES UNTIL 530 AM CDT...
AT 339 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR ESTIMATED ONE
AND A HALF TO NEAR THREE INCHES OF RAIN FELL WITHIN THE WARNED
AREA FROM THE EARLIER STORMS. RUNOFF FROM THIS EXCESSIVE RAINFALL
WILL CONTINUE TO CAUSE FLASH FLOODING EARLY THIS MORNING.
ADDITIONAL SHOWER AND THUNDERSTORM ACTIVITY THIS MORNING WILL RESULT
IN ADDITIONAL RAINFALL ACCUMULATIONS NEAR ONE HALF INCH BEFORE THE
RAIN EXITS THE AREA.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY SO THAT THEY
MAY TAKE APPROPRIATE ACTION TO CLOSE FLOODED ROADWAYS. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN PLEASANT HILL.
LAT...LON 3937 9309 3938 9286 3922 9286 3912 9295
3908 9291 3893 9307 3891 9411 3914 9412
3914 9406 3921 9399 3916 9401 3925 9366
3922 9351 3929 9348 3923 9338 3930 9335
3934 9322 3941 9319
$$
MASWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this flash flood warning went out at Jul 2, 10:42 PM CDT, 47 minutes earlier.
Area forecast discussion, Jul 2, 10:42 PM CDT, 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1042 PM CDT WED JUL 2 2008 .UPDATE... ...MESOSCALE CONVECTIVE DISCUSSION... LONG MULTI-FACETED SEVERE/FLASH FLOOD EVENT FINALLY APPEARS TO BE SLOWLY WINDING DOWN LATE THIS EVENING AS WE TRANSITION TOWARD PRIMARILY HEAVY RAINFALL. INITIAL CLUSTER OF HP SUPERCELLS THAT PRODUCED UP TO BASEBALL SIZE HAIL AND SMALL SCALE BOW ECHO DAMAGE MERGED AND ANCHORED ALONG REMNANT OUTFLOW BOUNDARY ACROSS NW KC METRO. THIS HAS BEEN THE PRIMARY FOCUS OVER THE LAST COUPLE OF HOURS. TORRENTIAL RAINFALL...WITH AMOUNTS NOW APPROACHING 6 INCHES...HAS RESULTED IN MAJOR FLOODING ACROSS PORTIONS OF LEAVENWORTH...PLATTE AND WYANDOTTE COUNTIES. GIVEN STRONG UPSTREAM PRESSURE RISES AND DEWPOINTS IN THE 50S...EFFECTIVE COLD FRONT NOW PUSHING INTO THE KC METRO SHOULD SCOUR OUT THE CONVECTION TIED TO THE REMNANT BOUNDARIES AND INFLUX OF VERY WARM/MOIST AIR OVER SE KS. GUST FRONT WINDS LIKELY IN THE 40-50 MPH RANGE...WITH ANOTHER 0.50 TO 1 INCH OF RAIN IS LIKELY ACROSS THE IMPACTED AREAS. THREAT OF SEVERE WEATHER REALLY NOW CONFINED TO THE FAR SWRN CWA...ALONG AND SOUTH OF AN OVERLAND PARK TO LEES SUMMIT LINE...WHERE UNSTABLE AIRMASS HAS YET TO OVERTURN. LATEST RUC ANALYSIS INDICATES 1000-1500 J/KG OF MUCAPES...AND MODEST EFFECTIVE LAYER SHEAR WILL SUPPORT MULTI-CELL STORMS CAPABLE OF LARGE HAIL. CURRENT WATCH EXPIRES AT MIDNIGHT WHICH LOOKS GOOD BUT MAY BE EXTENDED LOCALLY FOR AN HOUR OR SO IF NEEDED. QUESTIONS REMAIN AS TO HOW FAR SOUTH THIS COLLECTIVE LINE OF STORMS WILL PROGRESS BEFORE STALLING AS LOW LEVEL JET CONTINUES TO VEER. CURRENT THINKING IS THAT ACTIVITY TIED TO THE FRONT SHOULD PROGRESS THROUGH THE CWA...BUT WILL CONTINUE TO MONITOR. UNFORTUNATELY THIS ISNT THE LAST OF THE RAINFALL. MCV WHICH I HAVE BEEN TRACKING SINCE 8 AM IS NOW CROSSING INTO WRN IOWA. ENHANCED MID LEVEL FLOW ON THE DOWNSHEAR (SRN/ERN) FLANK OF THIS SYSTEM CONTINUES TO GENERATE ELEVATED SHOWERS AND EMBEDDED THUNDERSTORMS. ALTHOUGH NOT AS ROBUST OR WIDESPREAD...THIS WILL ONLY LEAD TO MORE UNNEEDED RAINFALL ACROSS THE NWRN CWA. BOOKBINDER && .PREV DISCUSSION... 19Z SURFACE ANALYSIS AND VISIBLE SATELLITE IMAGERY SHOW NO SHORTAGE OF BOUNDARIES ACROSS THE REGION EARLY THIS AFTERNOON. 1.) CONVECTIVE OUTFLOW BOUNDARY WRAPS FROM SEDALIA NW ACROSS THE WESTERN KC METRO 2.) ELEVATED ACCAS BAND EXTENDING FROM TOPEKA-KMCI-CHILLICOTHE 3.) EFFECTIVE SURFACE FRONT FROM XTRM SE NEBRASKA TO DES MOINES 4.) SECONDARY COLD FRONT/MOISTURE AXIS EXTENDING FROM MCV CIRCULATION OVER CENTRAL NEBRASKA ACROSS CENTRAL IOWA. MODEL DATA CAN REALLY BE THROWN OUT AT THIS POINT GIVEN THE VARIETY OF AIRMASSES AND MESOSCALE FEATURES PRESENT OVER THE REGION THIS AFTERNOON. GIVEN THE STABILIZED ENVIRONMENT OVER MUCH OF THE CWA AT THIS HOUR AND NEAR 23C PRESENT AT 850MB...EXPECT THAT BAND OF ACCAS/ELEVATED SHOWERS MOVING INTO THE NW CWA SHOULD REMAIN ELEVATED WITH SHOWERS AND EMBEDDED THUNDER. STILL...WILL CONTINUE TO MONITOR FOR POTENTIAL FOR HIGH-BASED STORMS GIVEN ACTIVITY NEAR PRATT KS. ATTENTION TURNS TO THE NORTH AND NORTHWEST WHERE BOUNDARY LAYER CUMULUS WAS JUST NOW BEGINNING TO POP ALONG THE EFFECTIVE FRONT OVER IOWA. FURTHER NORTH/WEST...DEEP CONVECTION WAS ALREADY ONGOING IN THE VICINITY OF AN MCV OVER CENTRAL NEBRASKA...AND EXPANDING EASTWARD ALONG A SLIGHTLY ELEVATED W-E FRONTAL ZONE/MOISTURE POOL THAT WAS LOCATED WELL BEHIND THE SURFACE FRONT. CURRENT THINKING IS THAT THUNDERSTORMS WILL DEVELOP RAPIDLY ACROSS SE NEB/XTRM NW MO/SRN IA OVER THE NEXT SEVERAL HOURS...AND BEGIN A SOUTHWARD PUSH AS UPSTREAM DRY AIR AND CONVECTIVE COLD POOLS BECOME ESTABLISHED. AIRMASS OVER THE NW AND FAR SW CWA WAS ALREADY MODERATELY UNSTABLE WITH TEMPS IN THE UPPER 80S AND DWPTS NEAR 70...AND EXPECT A SIMILAR RECOVERY ALONG THE WRN FRINGES OF THE OUTFLOW BOUNDARY BY 00Z. SHEAR IS SUFFICIENT FOR MULTI-CELL STORMS...POSSIBLY A SUPERCELL OR TWO...WITH LARGE HAIL THE INITIAL THREAT. GIVEN LOW WET-BULB ZERO HEIGHTS AND VERY STEEP LAPSE RATES...SOME HAIL COULD BE DAMAGING. AN INCREASING WIND THREAT WOULD THEN OCCUR THIS EVENING AS THUNDERSTORMS BEGIN TO ORGANIZE AND COLD POOLS BECOME ESTABLISHED. GIVEN THE BACKED ERLY FLOW ALONG THE OUTFLOW BOUNDARY...CANNOT COMPLETELY RULE OUT AN ISOLATED TORNADO IF ANY ORGANIZED CELL CAN INTERCEPT THIS BOUNDARY. HEAVY RAINFALL PROBABLY REMAINS THE BIGGEST QUESTION OVERNIGHT. A FAIRLY LARGE AREA SAW 1-2 OF RAIN THIS MORNING...WHICH CERTAINLY DOESNT HELP ANY. IF ACTIVITY CONGEALS AND ACCELERATES SOUTHWARD OVERNIGHT...THEN THE THREAT OF WIDESPREAD HEAVY RAINS ARE DIMINISHED. SO WHILE THERES A COLLECTIVE HOPE THAT THIS OCCURS...PRECIPITABLE WATERS > 1.6 AND THE POTENTIAL FOR MULTIPLE ROUNDS OF THUNDERSTORMS WARRANT ISSUANCE OF A FLASH FLOOD WATCH FOR THE SRN HALF OF THE CWA. MOST OF THE INITIAL ACTIVITY SHOULD PUSH SOUTH OF THE REGION BY 12Z...BUT A SECONDARY SHORTWAVE WILL LIKELY REGENERATE PRECIPITATION THURSDAY AND THURSDAY NIGHT. ADDITIONAL RAINFALL AMOUNTS OVER THE SRN CWA COULD AGGRAVATE ANY ONGOING FLOODING ISSUES...SO WILL LIKELY RUN AN FFA THROUGH 12Z FRIDAY GIVEN SREF MEANS. THE 4TH LOOKS GREAT WITH PRECIPITATION SOUTH OF THE AREA AND BELOW NORMAL TEMPERATURES. BOOKBINDER MEDIUM RANGE (SAT-WED)... MEAN UPPER LEVEL RIDGE AXIS WILL SHIFT NORTHEASTWARD BY THE BEGINNING OF THE WEEKEND AS UPPER SHORT WAVE TROUGH SLIDES INTO THE OHIO VALLEY. THIS SHOULD RESULT IN A DRIER...WARMER TREND FOR THE WEEKEND TIMEFRAME AS DEEPER LLVL MOISTURE IS DISPLACED FURTHER SOUTH AND H85 TEMPS CLIMB INTO THE LOWER TO MID 20S C BY THE LATTER PARTS OF THE WEEKEND. HAVE THEREFORE KEPT MAX TEMPS IN THE LOWER 90S BY SUNDAY WITH A DRY FORECAST THROUGH THE MAJORITY OF THE WEEKEND AS H85 THERMAL AXIS NOSES ACROSS THE CENTRAL PLAINS. THE NEXT UPPER LEVEL SHORT WAVE TROUGH WILL MOVE OUT OF THE NORTHERN ROCKIES AND INTO THE UPPER MIDWEST BY THE BEGINNING OF THE WEEK BRINING ANOTHER FRONT INTO THE REGION FOR MONDAY NIGHT INTO TUESDAY MORNING. OPERATIONAL GFS THE MORE AGGRESSIVE BRINING QPF INTO THE CWA DURING THIS TIME FRAME AND HAVE MAINTAINED SLIGHT CHC TO CHC POPS FOR THE TIME BEING UNTIL BETTER CONSISTENCY IS REACHED. HOWEVER...GIVEN RECENT CONVECTIVE TRENDS...WILL LIKELY HAVE TO RAISE POPS IN FUTURE FORECASTS. OTHERWISE...WARMER TEMPS WILL LIKELY PREVAIL BY MIDWEEK AS SHORT WAVE TROUGH SLIDES EAST AND WESTERN US UPPER RIDGE ONCE AGAIN BUILDS INTO THE PLAINS. DEROCHE && .AVIATION... FOR THE 00Z TAFS...WITH SURFACE BOUNDARIES AND MCV/S TOO NUMEROUS TO COUNT BEGINNING TO LIGHT UP WITH THUNDERSTORMS ACROSS THE CENTRAL PLAINS...HAVE OPTED TO KEEP THE TEMPO THUNDERSTORM ACTIVITY IN THE TERMINALS THROUGH 05Z TO 06Z. SOME THUNDERSTORMS EARLY ON IN THE KANSAS CITY TERMINALS MAY HAVE SMALL HAIL. FRONT WILL PUSH THROUGH THE TERMINALS OVERNIGHT...THOUGH PRECISE TIMING WILL BE DIFFICULT DUE TO WIND FIELD CONTAMINATION FROM THUNDERSTORM ACTIVITY. TAPER THE ACTIVITY TO VICINITY SHOWERS AFTER 08Z...WITH NO PRECIP IN THE TERMINALS BY 12Z. BEST POTENTIAL FOR REDEVELOPMENT OF THUNDERSTORM ACTIVITY SHOULD OCCUR THURSDAY AFTERNOON AS A SHORTWAVE MOVING THROUGH THE REGION GETS ASSISTANCE FROM THE HEAT OF THE DAY. OTHERWISE...VFR CONDITIONS ARE EXPECT THIS EVENING...EXCEPT IN THE WITHIN THE THUNDERSTORMS. BY TOMORROW MORNING CLOUDS WILL HAVE LOWERED SOME...BUT HAVE KEPT THEM IN THE VFR RANGE AT THIS TIME. CUTTER && .EAX WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE.
Hazardous weather outlook, Jul 2, 1:00 PM CDT, 10 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 100 PM CDT WED JUL 2 2008 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-031100- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- 100 PM CDT WED JUL 2 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. SEVERAL CLUSTERS OF THUNDERSTORMS ONGOING ALONG AND EAST OF A GALLATIN TO MARSHALL TO BOONVILLE LINE WILL REMAIN BELOW SEVERE LIMITS AS THEY MOVE EAST THROUGH THE EARLY AFTERNOON. ELSEWHERE...AT LEAST PARTIAL SUNSHINE WILL HELP DESTABILIZE THE AIRMASS IN THE WAKE OF MORNING RAINFALL...AHEAD OF A COLD FRONT THAT WILL PUSH INTO NORTHERN MISSOURI AND NORTHEAST KANSAS THIS AFTERNOON. THUNDERSTORMS WILL BECOME QUITE NUMEROUS ALONG THIS FRONT AS IT MOVES SOUTH OVER THE COURSE OF THE LATE AFTERNOON AND EVENING HOURS. THE THREAT OF SEVERE WEATHER WILL DEPEND ON HOW QUICKLY TEMPERATURES RECOVER...BUT THERE REMAINS A SLIGHT RISK OF LARGE HAIL AND DAMAGING WINDS. HEAVY RAINFALL ASSOCIATED WITH ANY STORMS COULD LEAD TO LOCALIZED FLOODING... AS WELL AS RENEWED RIVER FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ON THURSDAY...WITH THE COLD FRONT STILL EXPECTED TO BE IN SOUTHERN MISSOURI...THUNDERSTORMS WILL STILL BE POSSIBLE...MAINLY IN AREAS TO THE SOUTH OF THE MISSOURI RIVER. THERE IS A SLIGHT RISK OF SEVERE WEATHER FROM THESE STORMS WITH ISOLATED DAMAGING WINDS AND LARGE HAIL THE MAIN THREATS. HEAVY RAINFALL WILL ALSO CONTINUE TO BE A CONCERN. FOR THE FOURTH OF JULY...THE FOCUS FOR THUNDERSTORMS SHOULD BE SHIFTING TO THE SOUTH. STILL THUNDERSTORMS CAN NOT BE TOTALLY RULED OUT...MAINLY IN AREAS SOUTH OF HIGHWAY 50. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON IN NORTHEAST KANSAS AND NORTHERN MISSOURI..AND TONIGHT IN AREAS FROM EAST CENTRAL KANSAS INTO CENTRAL MISSOURI. REPORTS OF FLOODING ARE ALSO REQUESTED. BOOKBINDER/PC
In the hours before
Special weather statement, Jul 2, 10:18 PM CDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1018 PM CDT WED JUL 2 2008 KSZ104-105-MOZ028-029-037-030345- CLAY-JACKSON-JOHNSON-PLATTE-WYANDOTTE- 1018 PM CDT WED JUL 2 2008 ...SIGNIFICANT WEATHER ALERT FOR JACKSON...NORTHEASTERN JOHNSON... SOUTHEASTERN PLATTE...SOUTHWESTERN CLAY AND WYANDOTTE COUNTIES UNTIL 1045 PM CDT... AT 1016 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES WEST OF PARKVILLE...MOVING SOUTHEAST AT 39 MPH. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. THIS STORM WILL BE NEAR... HOUSTON LAKE AND 7 MILES SOUTHWEST OF LAKE WAUKOMIS BY 1025 PM CDT. KANSAS CITY KANSAS...KANSAS CITY DOWNTOWN ARPT...RIVERSIDE AND 6 MILES SOUTHWEST OF NORTHMOOR BY 1030 PM CDT. KANSAS CITY...WESTWOOD HILLS...WESTWOOD AND NORTH KANSAS CITY BY 1035 PM CDT. 8 MILES NORTHEAST OF LEAWOOD BY 1040 PM CDT. RAYTOWN BY 1045 PM CDT. THE TOWNS OF POMEROY...WOLCOTT...MAYWOOD...WALDRON...PIPER...BEVERLY HILLS...MUNCIE AND ROELAND PARK ARE ALSO IN THE PATH OF THIS STORM. PC
Local storm report, Jul 2, 10:25 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1025 PM CDT WED JUL 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM HAIL 1 NE ROELAND PARK 39.05N 94.62W
07/02/2008 E1.75 INCH WYANDOTTE KS AMATEUR RADIO
0740 PM TSTM WND GST 2 N BONNER SPRINGS 39.08N 94.88W
07/02/2008 E70 MPH WYANDOTTE KS AMATEUR RADIO
OBSERVED NEAR THE INTERSECTION OF HWY 7 AND INTERSTATE
70. RAINFALL ESTIMATED AT ONE INCH PER HOUR. DIME SIZED
HAIL ALSO REPORTED.
&&
MRDLocal storm report, Jul 2, 10:37 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1037 PM CDT WED JUL 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 PM FLASH FLOOD 1 E LANSING 39.25N 94.87W
07/02/2008 LEAVENWORTH KS EMERGENCY MNGR
K5 HIGHWAY CLOSED DUE TO FLASH FLOOD.
&&
ADOLPHSONLocal storm report, Jul 2, 10:39 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1039 PM CDT WED JUL 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1031 PM FLASH FLOOD 3 WNW BOSWORTH 39.49N 93.39W
07/02/2008 CARROLL MO LAW ENFORCEMENT
SHERIFF OFFICE REPORTS WATER OVER THE ROAD ON HWY M
BETWEEN HWY 65 AND HWY YY.
&&
MRDLocal storm report, Jul 2, 10:44 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1044 PM CDT WED JUL 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 PM FLASH FLOOD MOBERLY 39.42N 92.44W
07/02/2008 RANDOLPH MO EMERGENCY MNGR
MANY ROADS AND UNDERPASSES FLOODED IN MOBERLY.
&&
ADOLPHSONSpecial weather statement, Jul 2, 11:16 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1116 PM CDT WED JUL 2 2008 KSZ057-105-MOZ043-030445- CASS-JOHNSON-MIAMI- 1116 PM CDT WED JUL 2 2008 ...SIGNIFICANT WEATHER ALERT FOR NORTHEASTERN MIAMI...NORTHWESTERN CASS AND SOUTHEASTERN JOHNSON COUNTIES UNTIL 1145 PM CDT... AT 1112 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM BELTON TO SPRING HILL...MOVING SOUTHEAST AT 30 MPH. PENNY SIZE HAIL AND WINDS TO 40 MPH ARE EXPECTED WITH THESE STORMS. THESE STORMS WILL BE NEAR... RAYMORE BY 1130 PM CDT. CLEVELAND BY 1135 PM CDT. PECULIAR BY 1140 PM CDT. THE TOWNS OF STILLWELL...BUCYRUS AND WEST LINE ARE ALSO IN THE PATH OF THESE STORMS. PC
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 7:08 PM CDT | Severe Thunderstorm Warning | EAX | Platte | 37 min |
| Jul 2, 7:18 PM CDT | Severe Thunderstorm Warning | EAX | Clay, Jackson, Ray | 42 min |
| Jul 2, 7:20 PM CDT | Severe Thunderstorm Warning | EAX | Linn, Livingston | 40 min |
| Jul 2, 7:30 PM CDT | Severe Thunderstorm Warning | EAX | Jackson | 45 min |
| Jul 2, 7:52 PM CDT | Flash Flood Warning | EAX | Clay, Jackson, Platte | 6 hr |
| Jul 2, 7:59 PM CDT | Severe Thunderstorm Warning | EAX | Clay, Jackson, Lafayette, Ray | 27 min |
| Jul 2, 8:06 PM CDT | Severe Thunderstorm Warning | EAX | Carroll, Saline | 39 min |
| Jul 2, 8:07 PM CDT | Severe Thunderstorm Warning | EAX | Jackson | 38 min |
| Jul 2, 8:16 PM CDT | Flash Flood Warning | EAX | Caldwell, Carroll, Chariton, Linn, Livingston, Ray | 6 hr |
| Jul 2, 8:19 PM CDT | Severe Thunderstorm Warning | EAX | Platte | 18 min |
| Jul 2, 8:24 PM CDT | Severe Thunderstorm Warning | EAX | Jackson, Johnson, Lafayette | 36 min |
| Jul 2, 8:29 PM CDT | Severe Thunderstorm Warning | EAX | Andrew, Buchanan, Holt | 46 min |
| Jul 2, 8:47 PM CDT | Areal Flood Advisory | EAX | Carroll, Johnson, Lafayette, Ray | 8 hr |
| Jul 2, 8:52 PM CDT | Severe Thunderstorm Warning | EAX | Johnson, Lafayette | 24 min |
| Jul 2, 9:24 PM CDT | Severe Thunderstorm Warning | EAX | Buchanan, Clay, Clinton, DeKalb | 36 min |
| Jul 2, 9:26 PM CDT | Areal Flood Advisory | EAX | Andrew, Buchanan, Caldwell, Clinton, Daviess, DeKalb and 2 more | 8 hr |
| Jul 2, 9:38 PM CDT | Areal Flood Advisory | EAX | Carroll, Chariton, Cooper, Howard, Macon, Randolph and 1 more | 3 hr |
| Jul 2, 9:56 PM CDT | Flash Flood Warning | EAX | Chariton, Howard, Randolph | 6 hr |
| Jul 2, 11:40 PM CDT | Areal Flood Advisory | EAX | Cooper, Johnson, Pettis | 8 hr |
| Jul 3, 12:44 AM CDT | River Flood Warning | EAX | Clay, Ray | 14 hr |
| Jul 3, 12:44 AM CDT | River Flood Warning | EAX | Howard | 20 hr |
| Jul 3, 12:48 AM CDT | River Flood Warning | EAX | Clay, Platte | 5 hr |
| Jul 3, 1:56 AM CDT | Areal Flood Warning | EAX | Clay, Jackson, Platte | 12 hr |
| Jul 3, 2:16 AM CDT | River Flood Warning | EAX | Carroll, Chariton, Saline | 40 hr |
| Jul 3, 2:23 AM CDT | Areal Flood Warning | EAX | Caldwell, Carroll, Chariton, Linn, Livingston, Ray | 12 hr |
| Jul 3, 3:54 AM CDT | Areal Flood Warning | EAX | Chariton, Howard, Randolph | 11 hr |
| Jul 3, 4:08 AM CDT | Areal Flood Advisory | EAX | Henry | 6 hr |
| Jul 3, 4:42 AM CDT | Areal Flood Warning | EAX | Cooper | 10 hr |
| Jul 3, 5:21 AM CDT | Areal Flood Warning | EAX | Chariton, Lafayette, Saline | 9 hr |
| Jul 3, 5:32 AM CDT | River Flood Warning | EAX | Johnson, Pettis | 31 hr |
| Jul 3, 5:32 AM CDT | River Flood Warning | EAX | Cooper | 29 hr |
| Jul 3, 5:46 AM CDT | River Flood Warning | EAX | Cass, Henry, Johnson | 29 hr |
| Jul 3, 7:57 AM CDT | Areal Flood Advisory | EAX | Cooper, Johnson, Pettis | 8 hr |
| Jul 3, 9:51 AM CDT | River Flood Warning | EAX | Jackson, Lafayette, Ray | 5 hr |
| Jul 3, 9:51 AM CDT | River Flood Warning | EAX | Carroll, Lafayette, Saline | 19 hr |
| Jul 3, 2:26 PM CDT | Areal Flood Warning | EAX | Carroll, Chariton, Howard, Livingston, Randolph, Ray | 22 hr |
| Jul 3, 3:15 PM CDT | River Flood Warning | EAX | Cooper, Saline | 3 days |
Nearby
Flash Flood Warnings in Missouri, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.